question-icon

Suggest Treatment For Alopecia Universalis

default
Posted on Fri, 3 Nov 2017
Question: For last 4 months I have lost facial hair including beard,eyebrows, mustache, on head,and body hair around genitals and legs. YYYY@YYYY
doctor
Answered by Dr. Asmeet Kaur Sawhney (54 minutes later)
Brief Answer:
Seems to be anagen effluvium related to radiotherapy

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints and understand your concern.
Have you been given any chemotherapy or are you taking any drugs currently?
Your hair loss seems to be anagen effluvium which is usually acute loss of hair in anagen phase related to radiotherapy.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (58 minutes later)
Thank you doctor, This hair lost started 4 months ago and cancer of prostate was just discovered last month. I was not taking any drugs or having radiotheraphy during the last 4 months . Next month I start treatment so I don't see any connection. The hair lost started with itching of eyes and lost of eyelids, than eyebrows, than beard falling out. Now all body hair. Could it be some sort of virus? Thanks for your help. XXXXXXX
doctor
Answered by Dr. Asmeet Kaur Sawhney (9 minutes later)
Brief Answer:
Alopecia universalis, doesnt seem to be related to virus

Detailed Answer:
According to your history it seems to be alopecia universalis.
It is a chronic autoimmune inflammatory disease of the hair follicles.
It doesn’t seem to be related to any virus.
Alopecia universalis is very resistant to treatment and is usually treated with immunosuppressants which I think should not be used in your case due to prostate cancer.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5010 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest Treatment For Alopecia Universalis

Brief Answer: Seems to be anagen effluvium related to radiotherapy Detailed Answer: Hi Thanks for being at HealthcareMagic I have gone through your complaints and understand your concern. Have you been given any chemotherapy or are you taking any drugs currently? Your hair loss seems to be anagen effluvium which is usually acute loss of hair in anagen phase related to radiotherapy. Regards Dr Asmeet